An iterative algorithm for nonlinear fractional-order oscillators with modified Riemann-Liouville derivative

Document Type : Research Paper

Authors

Applied Mechanics and Design (AMD) Research Group, Department of Mechanical Engineering, Faculty of Engineering, University of Port Harcourt, Port Harcourt, Nigeria

Abstract

This paper presents an iterative analytic algorithm for the approximate solution of nonlinear fractional-order oscillators. The He fractional transform was applied to convert the fractional-order model, defined by a modified Riemann-Liouville derivative, to a model in continuous spacetime. Then, the approximate solution of the continuous model was applied to obtain an approximate solution for the fractional-order oscillator. The solution was obtained using the continuous piecewise linearization method (CPLM), which is a simple, accurate and efficient analytic algorithm. The applicability of the CPLM was demonstrated using representative examples in science and engineering and the maximum relative error of the approximate solution was found to be less than 0.2 per cent. This paper provides an analytical tool that can be applied in the study of fractional-order oscillations arising in various physical systems and technological processes.

Keywords

[1] A. Atangana and J.F. Gomez-Aguilar, Numerical approximation of Riemann-Liouville definition of fractional
derivative: From Riemann-Liouville to Atangana-Baleanu, Numer. Methods Partial Differential Eq. 36 (2017),
no. 4, 1502–1523.
[2] A. Atangana and J.F. Gomez-Aguilar, Decolonisation of fractional calculus rules: Breaking commutativity and
associativity to capture more natural phenomena, Eur. Phys. J. Plus 133 (2018), 166–187.
[3] A. Big-Alabo, Periodic solutions of Duffing-type oscillators using continuous piecewise linearization method, Mech.
Eng. Res. 8 (2018), no. 1, 41–52.
[4] A. Big-Alabo, Approximate periodic solution and qualitative analysis of non-natural oscillators based on the
restoring force, Eng. Res. Exp. 2 (2020), no. 1, 015029. 14 pp.
[5] A. Big-Alabo, A simple cubication method for approximate solution nonlinear Hamiltonian oscillators, Int’l J.
Mech. Eng. Educ. 48 (2020), no. 3, 241–254.
[6] A. Big-Alabo, Continuous piecewise linearization method for approximate periodic solution of the relativistic
oscillator, Int’l J. Mech. Eng. Educ. 48 (2020), no. 2, 178–194.
[7] A. Big-Alabo, P. Harrison and M.P. Cartmell, Algorithm for the solution of elastoplastic half-space impact: forceindentation linearisation method, Proc. IMechE, C: J. Mech. Eng. Sci. 229 (2015), no. 5, 850–858.
[8] A. Big-Alabo, C.O. Ogbodo and C.V. Ossia, Semi-analytical treatment of complex nonlinear oscillations arising
in the slider-crank mechanism, World Sci. News 142 (2020), 1–24.
[9] A. Big-Alabo and C.V. Ossia, Periodic Solution of Nonlinear Conservative Systems, Progress in Relativity, 2020.
[10] M. Caputo and M. Fabrizio, A new definition of fractional derivative without singular kernel, Progr. Fract. Differ.
Appl. 1 (2015), 73-–85.
[11] M. Di Paola and M. Zingales , Exact mechanical models of fractional hereditary materials, J. Rheol. 56 (2012),
no. 5, 983–1004.
[12] R. Garrappa, Gr¨unwald–Letnikov operators for fractional relaxation in Havriliak-Negami models, Commun. Nonlinear Sci. Numer. Simulat. 38 (2016), 178-–191.
[13] J,F. Gomez-Aguilar, H. Y´epez-Mart´ınez, C. Calder´on-Ram´on, I. Cruz-Ordu˜na, R.F. Escobar-Jim´enez and V.H.
Olivares-Peregrino, odeling of a Mass-Spring-Damper System by Fractional Derivatives with and without a Singular Kernel, Entropy 17 (2015), 6289–6303.
[14] J.H. He, Approximate analytical solution for seepage flow with fractional derivatives in porous media, Comput.
Meth. Appl. Mech. Eng. 167 (1998), 57—68.
[15] J.H. He, A new fractal derivation, Therm. Sci. 15 (2011), 145—147.
[16] J.H. He, Asymptotic methods for Solitary Solutions and Compactons, Abstr. Appl. Anal. 2012 (2012), Article
ID: 916793, 1–130.
[17] J.H. He, A tutorial review on fractal spacetime and fractional calculus, Int. J. Theor. Phys. 53 (2014), 3698—3718.
[18] J.H. He, Fractal calculus and its geometrical explanation, Results Phys. 10 (2018), 272–276.
[19] G. Jumarie, Modified Riemann-Liouville Derivative and Fractional Taylor Series of Non-differentiable Functions
Further Results, Comp. Math. Appl. 51 (2006), 1137—1376.
[20] U.N. Katugampola, New approach to a generalized fractional integral, Appl. Math. Comp. 218 (2011), no. 3,
860–865.
[21] U.N. Katugampola, A new approach to generalized fractional derivatives, Bul. Math. Anal. Appl. 6 (2014), no. 4,
1–15.[22] R. Khalil, M. Al Horani, A. Yousef and M. Sababheh, A new definition of fractional derivative,J. Comput. Appl.
Math. 264 (2014), 65–70.
[23] F.M.S. Lima, Simple but accurate periodic solutions for the nonlinear pendulum equation, Rev. Bras. Ens. F´ıs. 41
(2019), no. 1, e20180202-1-6.
[24] Y. Liu, Y.W. Du, H. Li and J.F. Wang, A two-grid finite element approximation for a nonlinear time-fractional
Cable equation, Phys. Lett. A 85 (2016), 2535-–2548.
[25] Q.X. Liu, J.K. Liu and Y.M. Chen, An analytical criterion for jump phenomena in fractional Duffing oscillators,
Chaos, Solits. Fractals 98 (2017), 216—219.
[26] Y. Luchko, A new fractional calculus model for the two-dimensional anomalous diffusion and its analysis, Math.
Model. Nat. Phenom. 11 (2017), no. 3, 1—17.
[27] P.M. Mathews and M. Lakshmanan, On a unique nonlinear oscillator, Q. Appl. Math. 32 (1974), 215—218.
[28] S. Momani and Z. Odibat, Homotopy perturbation method for nonlinear partial differential equations of fractional
order, Eur. Phys. J. Plus 365 (2007), 345-–350.
[29] V.F. Morales-Delgado, J.F. Gomez-Aguilar, K.M. Saad, M.A. Khan and P. Agarwal, Analytic solution for oxygen
diffusion from capillary to tissues involving external force effects: A fractional calculus approach, Phys. A 523
(2019), 48–65.
[30] Y. Wang and J.Y. An, Amplitude–frequency relationship to a fractional Duffing oscillator arising in microphysics
and tsunami motion, J. Low Freq. Noise Vib. Active Control 38 (2019), no. 3-4, 1008–1012.
[31] Y. Wang, Y.F. Zhang and W.J. Rui, Shallow water waves in porous medium for coast protection, Therm. Sci. 21
(2017), 145-–151.
[32] X.J. Yang, General Fractional Derivatives - Theory, Methods and Applications, CRC Press, Taylor and Francis
Group, Boca Raton, 2019.
[33] X.J. Yang and D. Baleanu, Fractal heat conduction problem solved by local fractional variational iteration method,
Therm. Sci. 17 (2013), no. 2, 625–628. 
Volume 13, Issue 2
July 2022
Pages 499-513
  • Receive Date: 09 July 2021
  • Revise Date: 13 August 2021
  • Accept Date: 01 September 2021